MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-200SOLID145
Medical Device Problem Code Device Remains Activated (1525)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results - reported event not confirmed.The reported oad was received for analysis.Upon visual examination, the driveshaft was found to have overloading damage, which is consistent with the device experiencing some form of resistance while spinning.The cause of the damage could not be determined.When tested, the oad would not spin.After continuous pressure was applied to the brake lever, the oad spun as intended on all speeds.Analysis of the brake assembly found two securing screws which were not fully seated, preventing the brake lever from engaging the brake switch.This was determined to be unrelated to the reported event, as the device is unable to spin if the brake switch is not engaged.At the conclusion of the device analysis investigation, the reported event was unable to be confirmed.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id#: (b)(4).
 
Event or Problem Description
During a peripheral atherectomy procedure using a csi orbital atherectomy device (oad), a device malfunction occurred.The peripheral device was intermittently turning on outside of operator control prior to insertion into the patient.The device was replaced and the procedure was completed with no consequences to the patient.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key7667039
Report Number3004742232-2018-00197
Device Sequence Number13948162
Product Code MCW
UDI-Device Identifier10852528005275
UDI-Public(01)10852528005275(17)200331(10)219850
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model NumberDBP-200SOLID145
Device Catalogue NumberDBP¿200SOLID145
Device Lot Number219850
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2018
Initial Report FDA Received Date07/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1